Alert archive / Texas / Red Flag Warnings in 2024

Red Flag Warning 12, NWS Austin/San Antonio, TX

April 12, 20248 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Apr 12, 2024, 1:43 AM CDT for 8 counties in Texas. It took effect at Apr 12, 2024, 12:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2024, 1:43 AM CDT (06:43 UTC)
In effect from
Apr 12, 2024, 12:00 PM CDT
Expired
Apr 12, 2024, 10:00 PM CDT
In force
10 hr
Issued by
NWS Austin/San Antonio, TX

Counties Dimmit County, TX, Edwards County, TX, Kinney County, TX, Maverick County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 12 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 6.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2024-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2024-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3981 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
-48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

751 
WWUS84 KEWX 120643
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
143 AM CDT Fri Apr 12 2024

TXZ183>185-202-203-217-218-228-122000-
/O.UPG.KEWX.FW.A.0005.240412T1700Z-240413T0300Z/
/O.NEW.KEWX.FW.W.0012.240412T1700Z-240413T0300Z/
Val Verde-Edwards-Real-Kinney-Uvalde-Maverick-Zavala-Dimmit-
143 AM CDT Fri Apr 12 2024

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE RIO GRANDE AND
SOUTHERN EDWARDS PLATEAU...

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning for wind and low relative humidity, which is in
effect from noon today to 10 PM CDT this evening. 

* WINDS...Southeast 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 13-20 percent.

* IMPACTS...Any fires that develop can spread rapidly and 
  exhibit resistance to control. Any outdoor activity that could 
  produce flames or sparks is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
1 follow-up statement
472 
WWUS84 KEWX 121937
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
237 PM CDT Fri Apr 12 2024

TXZ183>185-202-203-217-218-228-130300-
/O.CON.KEWX.FW.W.0012.000000T0000Z-240413T0300Z/
Val Verde-Edwards-Real-Kinney-Uvalde-Maverick-Zavala-Dimmit-
237 PM CDT Fri Apr 12 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS 
EVENING FOR WIND AND LOW RELATIVE HUMIDITY OVER THE RIO GRANDE 
AND SOUTHERN EDWARDS PLATEAU...

A Red Flag Warning for strong southerly winds and low relative 
humidity remains in effect through 10 PM CDT this evening. 

* WINDS...Southeast 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 13 to 20 percent.

* IMPACTS...Any fires that develop can spread rapidly and 
  exhibit resistance to control. Any outdoor activity that could 
  produce flames or sparks is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Apr 12, 12:13 AM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Apr 12, 12:13 AM CDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1213 AM CDT Fri Apr 12 2024

...New AVIATION...

.SHORT TERM...
(Tonight through Friday night)
Issued at 215 PM CDT Thu Apr 11 2024

Occasionally gusty north winds from the Hill Country eastward into
the I-35 corridor will continue through late afternoon. Winds will
then decrease and become light and variable or light easterly over
most of the region for the evening and overnight hours. The lone
exception will be out west across the higher terrain of northern Val
Verde and Edwards counties where an increase in southeasterly winds
is anticipated mainly after Midnight. Skies remain clear and with
light winds and dry air in place, overnight lows will drop into the
mid 40s to mid 50s. On Friday, with surface high pressure to our
east and lee-side troughing over eastern New Mexico and Colorado,
gusty south winds are likely to develop. Highs on Friday will inch
upward a degree or two, with 80s in the forecast for most locations
as some high clouds move in from the west. South winds continue
Friday night as low clouds thicken with continued high clouds from
the west. Overnight lows will increase with mid 50s to low 60s in
the forecast.

&&

.LONG TERM...
(Saturday through Thursday)
Issued at 215 PM CDT Thu Apr 11 2024

The beginning of the long-term portion of the forecast on Saturday
will be warm with southerly flow in place. This should allow
dewpoints to be on the increase with partly cloudy skies. Highs
Saturday will be in the lower to upper 80s. Lows Saturday night and
highs Sunday will continue to be on the upward trend with the
southerly flow in place pushing temps higher. This will lead highs
Sunday pushing into the 90s near the Rio Grande counties. Moisture
will really increase on Monday ahead of the next approaching system
for the Central Plains. This will allow for lows to be in the 60s
and highs once again in the 80s to middle 90s. The next chance of
rain will arrive Monday evening and through the overnight hours as
the upper support from that system arrives to the area. The best
lift will be well to our north closer to the center of the trough
axis. Will show about 20-40 PoPs in the north for now and will have
to continue to assess the threat for possible strong to severe
storms over the next few days. The latest day 5 outlook shows a 15%
contour just north of our CWA. Tuesday and Wednesday will be dry
behind this system but with the drier air in place, highs during the
mid-week will be quite warm with highs pushing into the 90s for much
of the area.

&&

.AVIATION...
(06Z TAFS)
Issued at 1213 AM CDT Fri Apr 12 2024

VFR conditions through the TAF period with high clouds streaming
through the region. Calm to variable winds less than 5 KT overnight
into early Friday morning for most areas, with exception of Rio
Grande where SE wind around 5-10 KT will prevail. Winds speeds
gradually increase after 15Z out of the SE, and in the afternoon
become 10-15 KT with gusts to around 20 KT most areas and 15-20 KT
with gusts to around 30 KT along the Rio Grande.

&&

.FIRE WEATHER...
Issued at 215 PM CDT Thu Apr 11 2024

Gusty southeast winds will return to portions of the Rio Grande
plains and southern Edwards Plateau Friday. With dry air in place
and warm afternoon temperatures, minimum afternoon humidity levels
will drop to near 15%. These conditions along with very dry fuels
may lead to critical fire weather conditions for the above mentioned
areas on Friday. A Fire Weather Watch is in effect for the Rio
Grande plains and southern Edwards Plateau Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              82  58  84  64 /   0   0   0   0
Austin Bergstrom Intl Airport  81  55  83  62 /   0   0   0   0
New Braunfels Muni Airport     83  56  84  62 /   0   0   0   0
Burnet Muni Airport            80  58  82  62 /   0   0   0   0
Del Rio Intl Airport           89  64  91  66 /   0   0   0   0
Georgetown Muni Airport        80  57  81  63 /   0   0   0   0
Hondo Muni Airport             85  56  86  61 /   0   0   0   0
San Marcos Muni Airport        82  55  83  61 /   0   0   0   0
La Grange - Fayette Regional   80  54  82  64 /   0   0   0   0
San Antonio Intl Airport       82  59  84  63 /   0   0   0   0
Stinson Muni Airport           84  58  85  64 /   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...

&&

Short-Term...Platt
Long-Term...29
Aviation...76
Hazardous weather outlook, Apr 11, 8:35 PM CDT, 5 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
835 PM CDT Thu Apr 11 2024

TXZ171>173-183>194-202>209-217>225-228-130145-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
835 PM CDT Thu Apr 11 2024

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Near-critical to critical fire weather conditions will develop
Friday afternoon over the Rio Grande Plains and Edwards Plateau.

Otherwise, no additional hazardous weather is expected at this
time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Red Flag Warnings in Texas, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.